Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Meds
May 28, 2008

Hello again dear doc, after some months.It`s José from Portugal again. I would like to give you some news about my latest hiv treatment"status" and to send a message for all readers who have hiv. After my diagnosis,which i found that i was pos,when i have discoverd that i had tb,this was in 2004 january.After that,my first meds were:Stocin,videx,viread which as you know did not produced good results,and my doc switched to kaletra,viread,epivir and for this 4 four years have been my great support.Cd 4 went up from 187,to almost 1000,and v.load not detectable during all this time.In the meantime,epivir have been switched to truvada.Last December after beeing with viral load not detectable and cd4s at 1000,i talked to my doc to see if there was a chance to stop meds just for a short time and she said:No way,but if you insist and want all i can do is to say that your viral load is going to increase very much and you will have a rapid decline in your cd4s,and i f you stop your meds stop them all at the same time and i will follow you with exams nearly every month and then you`r going back to the meds. In my last question months ago to you you told`me the same thing,but i stoped the medication even trusting very much in both of you as great professionals,but i was at that time realy tired of the routine of the meds and i was just taking once a day(4 kaletra and one truvada).I began the same combo i month ago,beeing without meds for four months. This were the results from last december to last april:cd4 went down from 1000 in december to 450 in april,and viral load from undectectable to first result without meds, 1 million and 400 hundred,and after that to 700 thousand,all this without meds. I went to exams again,and beeing back to the same combo,but instead of taking once a day she tould me to take it twice a day and then maybe to once again. Here i am again,and thank God that i don`t have resistance to any class of meds but only some mutations which are:L 10V ,M 36I,L 63 LP.She tould me not to worry very much about it.What is your opinion about? Do you think that i can take again a once a day med again with kaletra and truvada? Will my cd4s rise again as they did great in the past or not? Some thing that i am glad with my self,even if did stop meds for a short period I didn`t missed one day taking my meds while i was on meds.They are the key to keep me alive and well and i would like to say to people to never,never miss a dose of meds. One last question.I don`t drink but lately i began to drink like, twice a week some what they call beer with non alchool(still have,like 0,3 percentage instead of the normal one with 5 percentage).Will this interfear with the meds or not?sometimes i drink one before,like let`s say 2 hours before the meds.Whats your opinion? Finally,acept a great thank you, from me.

Response from Dr. Young

Bom gia, Jose.

It's good to hear from you again.

Well, your CD4 count drop after your treatment interruption was pretty much what I had predicted-- fortunately, you've had good laboratory monitoring and have resumed medications.

I'd agree that it's reasonable to switch back to once-daily treatment, perhaps after your viral load gets undetectable again. You should see your CD4 count rise again.

Lastly, a drink or two it's a problem with taking HIV medications. No worry about the timing either.

Best of health to you. Keep us informed of your progress.

BY



Previous
Champix, and your advise
Next
Rash

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement